Alert archive / Minnesota / River Flood Warnings in 2009
River Flood Warning 44, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 7, 2009, 12:56 PM CDT for Polk County, Minnesota. It took effect at Apr 9, 2009, 11:17 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 12:56 PM CDT (17:56 UTC)
- In effect from
- Apr 9, 2009, 11:17 AM CDT
- Expired
- Apr 14, 2009, 10:49 AM CDT
- In force
- 5 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 74 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red Lake River at Crookston (CRKM5). The gauge peaked at 15.74 ft at Apr 9, 2009, 6:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 7, 10:48 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 10:48 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1048 AM CDT TUE APR 7 2009 .DISCUSSION... VERY QUIET DAY TODAY...WITH MOSTLY CLEAR SKIES OVER THE CWA. KEY FEATURE TO WATCH IS SOME MID AND UPPER LEVEL MOISTURE OVER EASTERN MONTANA AND SOUTH CENTRAL SASKATCHEWAN...WHICH WILL ADVECT INTO OUR AREA THIS EVENING AND MAY CAUSE THE WESTERN HALF OF THE FA TO SEE SLIGHTLY WARMER TEMPERATURES. AS FOR TODAYS MAX TEMPS...CURRENT TRENDS SHOWING SOUTHEASTERN ND AND THE DVL LAKE BASIN SLIGHTLY COOLER THAN THE CURRENT CURVE...WHILE NW ND AND THE MINNESOTA SIDE OF THE FA ARE A BIT WARMER DUE TO HIGHER ALBEDOES...ESPECIALLY IN FORESTED AREAS. DID KNOCK SKY DOWN A BIT DRG THE REST OF THE MORNING AND EARLY AFTERNOON HOURS. OTHER THAN SKY AND MINOR TWEAKS TO TEMP CURVE...REST OF FCST LOOKS IN GOOD SHAPE. && .AVIATION... VFR CONDS WITH SOME MID LEVEL CLOUDS MOVING INTO WESTERN FA LATER THIS EVENING. && .PREV DISCUSSION... /ISSUED 334 AM CDT TUE APR 7 2009/ DISCUSSION... THE MAIN FORECAST CHALLENGE WILL BE TEMPS AND CLOUD TRENDS THROUGHOUT. MODELS ARE IN DECENT AGREEMENT WITH OVERALL LARGE SCALE FEATURES...AND CONTINUE TO PREFER THE ECMWF OVERALL WITH THE SPLIT FLOW AND QUIET WEATHER. FOR TODAY THROUGH THURSDAY...TEMPS WILL CONTINUE TO SLOWLY WARM UP WITH SIMILAR THERMAL FIELDS EACH DAY. THE DEGREE OF WARMING WILL BE LIMITED BY SNOW COVER FOR ALL OF THE REGION...AND AREAS THAT HAVE DEEPER SNOW IN THE DEVILS LAKE BASIN AND FAR SOUTH MAY BE COLDER THAN MOST AREAS. THERE WILL BE A SHORTWAVE MOVING THROUGH THE AREA TONIGHT INTO WED...BUT NOT EXPECTING MUCH MORE THAN INCREASING CLOUDS WITH PERHAPS A FLURRY OR TWO...BUT NOT WORTH MENTIONING AT THIS TIME. FOR FRI-MON...THE WARMING TREND WILL CONTINUE AND THE SNOW SHOULD BE MOSTLY GONE BY THIS WEEKEND. THERE MAY BE A CHANCE FOR SOME LIGHT RAIN SUNDAY...BUT THIS APPEARS MINIMAL WITH THE SPLIT FLOW KEEPING US MAINLY DRY. AVIATION... VFR CONDITIONS EXPECTED. HYDROLOGY... RIVER FLOODING CONTINUES ACROSS THE RED RIVER BASIN. MODERATE TO MAJOR FLOODING IS ONGOING ALONG THE MAIN STEM RED WITH MINOR TO MODERATE FLOODING ALONG THE SHEYENNE AND WILD RICE RIVERS IN SE ND AND MINOR FLOODING IN THE BUFFALO RIVER BASINS OF MN. BACKWATER AND OVERLAND FLOODING CONTINUE AS THE FIRST CREST OF THE RED HAS REACHED THE DRAYTON AREA. RIVER ICE CONTINUES TO RESTRICT AND AGGRAVATE OVERLAND FLOODING FROM OSLO NORTHWARD...WHERE THE RIVER IS BETWEEN 7 AND 12 MILES WIDE AT SOME POINTS. EXPECTED TEMPERATURES FOR THE WEEK WILL ALLOW THE SNOW PACK TO RIPEN AND BEGIN THE RUNOFF PROCESS. RUNOFF IS FORECAST TO MOVE INTO THE RIVER SYSTEM AND CAUSE SOME RIVERS TO RISE SIGNIFICANTLY BY THE WEEKEND. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR SPECIFIC INFORMATION AND LOCATIONS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SPEICHER
Hazardous weather outlook, Apr 7, 6:31 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 631 AM CDT TUE APR 7 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 631 AM CDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT RIVER AND OVERLAND FLOODING PERSISTS IN THE RED RIVER VALLEY. A SLOW MODERATING TREND WILL BEGIN TODAY...AND SOME MELTING SHOULD OCCUR LOCALLY. ICE JAMS ARE STILL POSSIBLE ON AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER AND OVERLAND FLOODING WILL REMAIN A SIGNIFICANT CONCERN FOR THE ENTIRE RED RIVER VALLEY INTO NEXT WEEK. TEMPERATURES WILL SLOWLY WARM UP THIS WEEK...AND RIVERS WILL BEGIN TO RISE ONCE AGAIN BY THIS WEEKEND AS THE SECOND MELT COMMENCES. SEE THE VARIOUS HYDROLOGIC PRODUCTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING ARE ALWAYS APPRECIATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:56 PM CDT | River Flood Warning | FGF | Cass, Ransom | 16 days |
| Apr 7, 12:56 PM CDT | River Flood Warning | FGF | Traill | 11 days |
| Apr 7, 12:56 PM CDT | River Flood Warning | FGF | Walsh | 13 days |
| Apr 7, 12:56 PM CDT | River Flood Warning | FGF | Walsh | 9 days |
| Apr 7, 12:56 PM CDT | River Flood Warning | FGF | Norman | 5 days |
| Apr 7, 12:56 PM CDT | River Flood Warning | FGF | Kittson | 17 days |
Nearby
River Flood Warnings in Minnesota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.